Forum

Just started on Tysibri and I think it isn't going well

After a long time battling to go on Tysibri I had mny first infusion on Tuesday.

That went OK except for the effect of the steroids that my Neuro insists that all new Tysibri patients have for the first 3 infusions. (This seems to be a particular quirk of hers that the other neurologist I saw, the nursing staff and my MS nurse all think is a bit “individual”)

The problem is I honestly think that I have been going into a relapse or could it be some sort of adverse effect of the medication?

Tuesday and Wednesday I couldn’t sleep although I was very tired - I was like a walking zombie. I think that this could have been becasue of the steroids though.

Worse though, since Wednesday my balance has gone completely to ****, I have been dropping things because I have very numb hands and, even though I am now sleeping (A LOT!!!) I have appaling fatigue. Far, far worse than I have ever had before.

These side-efects don’t seem to match those warned about in the drug information I have been given and, as these have now been happening for 5 days+ I am beginning to worry that my timing has been its usual fantastic self and I have gone into a relapse.

Any Tysibri afficionados have any ideas / similar experiences thsat they can share before I ring my MS nurse tomorrow. I don’t want to waste her time if it is normal but on the other hand …

I’ve been on Tysabri for 8 months and its been brilliant for me, given me my life back! The only side effects I had for the first few months were fatigue for the day after my infusion but I don’t get that any more. Maybe it’s the effects of the steroids that are making you feel rotten (never had them myself), or maybe you’re still coming out of relapse - it can take a long time for things to settle down. Be patient - I’m a totally different person than I was a year ago, it’s been a slow process but well and truly worth it.

It could be the effects of the steroids I used to get a small injection of steroids and an antihistamen before the infusion I used to be really tired afterwards I got those for about a year it was a lot better after they stopped. I did have fatigue because of my MS but that went away after about 2 years. Its such a strong but great drug that in some case your body tries to fight against it but its a losing battle and when your body starts to realise that then Tysabri should start working its magic. It worked for me right from the start I was out of a wheelchair and walking after 3 months I spent almost 2 years in and out of a wheelchair and 6 to 9 months before I started Tysabri I was in it all the time except in round the house. I’ve been on Tysabri 5 years past on the 7th August and now instead of being tired after my infusion I have to go straight to the gym after to work off the energy.

Thanks for the replies. They really helped.

Was having a bit of a wobble (emotionally as well as physically ) but I am feeling a bit more optomistic today and less fatigued as well which helps. tired